Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Discomfort in the lower lip after using mouthwash. Scabs formed. What is it?


I just used some Rembrandt peroxide mouth wash. I noticed slight discomfort on the inside of my lower lip but figured I might have burned myself eating. However, when I ejected the rinse after a minute, I noticed white/ivory coloured left-behinds. I'd say they looked rather similar to scabs and did not come off.
It's been about five to ten minuted and it disappeared again, nothing left to feel, no pain just discomfort while rinsing and a few minutes right after.
I applied a bit of rinse to the same area with a cotton swab again and the same outcome, white scab-like features, feels a bit rough to my tongue, same formation as before.
What do you suppose that is/was?
Asked On : Fri, 29 Mar 2013
Answers:  7 Views:  87
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dentist 's  Response
Hello and welcome,
Rembrandt peroxide mouthwash contains hydrogen peroxide,which can release peroxide radicals when comes in contact with the mucosa or lips.
This resulted in scabs which is non-scrapable.
Please discontinue the use of peroxide mouthrinses since your mucosa is allergic to this content.
Rinse mouth frequently using warm saline or betadine solution.
Apply mucopain gel on the affected area.
Rinse mouth after every meals.
Please do not scrape the area using fingers.
Avoid intake of hot/spicy foods.
Hope this helps.

Answered: Fri, 3 May 2013
I find this answer helpful
Orthopaedic Surgeon, Joint Replacement Dr. Saurabh Gupta's  Response
Feb 2014
Hello and Welcome to HCM,
Thanks for writing to us.
Generally speaking, a white tongue needs tests if persists >2 weeks. Usually, it is nothing but dead cells and bacteria tied between the papillae. It mostly is self subsiding and needs a good tongue cleaner and plenty of water.
you may be allergic to the contents in the mouthwash. Please stop using it immediately. Please apply Dologel or Mucopain ointment on the inner side of cheeks, lips and tongue. Your symptoms may subside ina few days. Please get a complete oral examination done and take treatment accordingly.
Hope this helps you.
Wishing you good health...
Answered: Sun, 5 May 2013
I find this answer helpful
Dentist Dr. Sushma Rajesh's  Response

Thanks for posting your query.

I understand that you used a mouthwash for whitening your teeth which contains hydrogen peroxide. The white scab which formed is due to the reaction of hydrogen peroxide on your soft tissues. I would advise you to visit your dentist who can suggest you the correct mouthwash which you can use. It is better to follow a dentist's instruction than to buy over the counter products.
Take Care

Dr.Sushma Rajesh
Answered: Fri, 3 May 2013
I find this answer helpful

1 Doctor agrees with this answer

Dentist Dr. Farah Hussain's  Response

Hello there ,

Thanks for writing your query,

Appearance of scabs on the lip mucosa is might be the allergic reaction of the peroxide mouth wash so discontinue the use as it might not be suiting you .

start with multivitamin supplements for 7 to 10 days and vitamin C lozenges will help in resolving the problem.

avoid alcohol , carbonated drinks , tobacco chewing and smoking as these may worsen the area affected.

Apply oral antiseptic ,analgesic ointments like dentogel or mucogel topically over the affected area

i would suggest you to go for symptomatic treatment at home like gargling with lukewarm saline water or antiseptic mouthwash like chlorhexidine or betadine.

i hope this helps ,

take care.
Answered: Sun, 5 May 2013
I find this answer helpful
Dentist Dr. Sonia Nayab's  Response
hi there
thanks for asking your query

according to the history provided the mouthwash you used didnt suits you as it irriated your mucosa cause of its chemical content
i will suggest yoh to discontinue this mouth wash and use some mild mouthwash
along with that do saline water rinses quite frequently
maintain good oral hygiene
take vitamin supplements
at night apply somogel at sore areas caused by mouthwash
hope this will help
Answered: Sat, 4 May 2013
I find this answer helpful

2 Doctors agree with this answer

Dentist Dr. Qazi Ammara's  Response

Thanks for asking the query,

According to your clinical symptoms i suspect that you are developing allergy with the mouthwash which you are using.
Dont panic, i would advise you to stop the use.
Take lukewarm saline gargles to give soothing effect.
Visit to the Dentist and get another mouthwash prescribed to you.
Maintain a good oral hygiene.

Hope this helps out.

Answered: Fri, 3 May 2013
I find this answer helpful
Dentist Dr. Shefali Gupta's  Response
Hi ,
Thanks for asking query,
According to your discription it seems that your having contact cheilitis which is an inflammatory reaction . It get provked by getting in direct contact with irritating agent which might be present in your mothwash.
I suggest you to stop using that mouth wash and apply topical steroid if condition worsen , consult your dentist for this and white scabs also because there are very little chance of them because of this.
Answered: Sat, 4 May 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor